Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for redness on replaced knee

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 18 Aug 2014 in Accident and Emergency
Question: I have had a knee replace and my leg has redness and my sometimes get a little biger today I worked in yard also I worked 25 years on legs on feeted and varicose too I,m 65 now and weight 190 5/1/2 ft tall also acidflux and ibs too
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
Need management

Detailed Answer:
Thanknrest for asking
knee replaced with redness and swelling is all explained by the recent activity when you need rest for the recovery and you are using it for tough jobs like lawn moving.super added by the overweight issue imagine the knees supporting 190 pounds in its fragile state when recently replaced. You need to lose weight.
That weight is also responsible for reflux and ibs. Lose weight and I promise 50 % of the issues will resolve spontaneously.
Modify diet and lifestyle. For gerd
Lose weight.


Avoiding alcohol, chocolate, citrus juice, and tomato-based products
Avoiding peppermint, coffee, and possibly the onion family
Eating small, frequent meals rather than large meals
Waiting 3 hours after a meal to lie down
Refraining from ingesting food (except liquids) within 3 hours of bedtime
Elevating the head of the bed 8 inches
Avoiding bending or stooping positions.
Above measures will help your reflux
For ibs a little work up is needed to sort out the cause.increase fiber intake reduce fat intake and lose weight.
Dietary measures may include the following:
Fiber supplementation may improve symptoms of constipation and diarrhea
Polycarbophil compounds (eg, Citrucel, FiberCon) may produce less flatulence than psyllium compounds (eg, Metamucil)
Judicious water intake is recommended in patients who predominantly experience constipation
Caffeine avoidance may limit anxiety and symptom exacerbation
Legume avoidance may decrease abdominal bloating
Lactose and/or fructose should be limited or avoided in patients with these contributing disorders
Although evidence is mixed regarding long-term improvement in GI symptoms with successful treatment of psychiatric comorbidities, the XXXXXXX College of Gastroenterology has concluded the following:
Psychological interventions, cognitive-behavioral therapy, dynamic psychotherapy, and hypnotherapy are more effective than placebo
Relaxation therapy is no more effective than usual care
Pharmacologic agents used for management of symptoms in IBS include the following:
Anticholinergics (eg, dicyclomine, hyoscyamine)
Antidiarrheals (eg, diphenoxylate, loperamide)
Tricyclic antidepressants (eg, imipramine, amitriptyline)
Prokinetics
Bulk-forming laxatives
Serotonin receptor antagonists (eg, alosetron)
Chloride channel activators (eg, lubiprostone)
Guanylate cyclase C (GC-C) agonists (eg, linaclotide)
Antispasmodics (eg, peppermint oil, pinaverium, trimebutine, cimetropium/dicyclomine).
Seek a gastroenterologist for further management of ibs and orthopaedic for knee assessment.also consider some physiotherapy exercises for the trouble.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Treatment/Therapy ,  

Recent questions on  Amitriptyline

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

I have experienced rapid heartbeat, and adrenaline rush, lightheadedness, dizziness during daily routines (for example today during giving the dog a bath). I have been treated with migraines and my doctor is wheening me off amitriptyline. but I have experienced this before the wheening started.

doctor1 MD

I am 73 year old female. Two months ago I woke up with numb then tingling fingertips on both hands. The symptoms progressed to my fingers and then my hands. Occasionally I notice my hands tingling during the day. Another symptom that plagues me is the constant need to clear my throat and remove phlegm from mouth. Every morning I have a collection of phlegm that I need to expell. Intermittantly my heart beats strongly. Are these symptoms connected? I take synthroid, omeprasol and amitriptyline daily. Otherwise I am in very good health. My blood pressure is 110/70.

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...